Alert archive / Michigan / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 112, NWS Northern Indiana

June 25, 2019Berrien County, Cass County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Jun 25, 2019, 7:11 PM EDT for Berrien County, Cass County, Michigan. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2019, 7:11 PM EDT (23:11 UTC)
Expired
Jun 25, 2019, 7:28 PM EDT
In force
17 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Berrien County, MI, Cass County, MI

The radar

The Northern Indiana radar (KIWX), 75 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 2:52 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1716 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 7:04 PM EDT, 7 minutes earlier.

Area forecast discussion, Jun 25, 7:04 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
704 PM EDT Tue Jun 25 2019

.SYNOPSIS...
Issued at 704 PM EDT Tue Jun 25 2019

Isolate strong to severe storms will march eastward along and north
of the Indiana Michigan stateline this evening. Otherwise warmer and
humid Wednesday with high temperatures ranging from the mid 80s over
southern Lower Michigan to near 90 into west central Indiana.
There is a chance for thunderstorms as well Wednesday afternoon
and evening, mainly from US 30 south.

&&

.SHORT TERM...(This Evening through Wednesday)
Issued at 342 PM EDT Tue Jun 25 2019

Primary focus on conditional risk for strong/damaging winds this
evening, primarily over northwest IN into south central Lower MI.
Combination of succinct MCV near KDBQ at 17 UTC to track eastward
along WI/IL border in concert with eastern periphery of 700-500 mb
EML with mid level lapse rates of 7-7.5 C/km. Inverted V type
soundings with progged DCAPE 800-1000 J/kg, moderately strong mid
level flow favors wind as primary risk. Will continue to monitor
for upstream convection development downstream of MCV later this
afternoon over southern WI/northern IL. Diminishing downstream
severe risk early tonight to limit areal/temporal extent. This
owing largely to more stable air with pool of upper 50s/near 60F
surface dewpoints over eastern CWA and diurnal loss of surface
insolation.

For Wednesday, should the evening/early tonight progress as
expected, an east to west boundary will layout through southern
CWA. Strong surface insolation anticipated with temperatures on
the higher end of guidance. Another aforementioned east-southeast
shunt off primary southern Plains to southern MN EML expected amid
southern periphery of blocked CONUS with subtle northward build
of west TX ridge. Convective chances, primarily along and south of
Route 30, focused near aforementioned boundary. Timed a bit later
21-03 UTC per composite of larger scale model timing of embedded
shortwave arrival, presently over Bitteroots.

&&

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 342 PM EDT Tue Jun 25 2019

Difficult long term with respect to thunderstorm risk next
several days. Blocking pattern favors at least low chances and
followed blend for now. Some potential for a cooler more stable
airmass that is not reflected in the blend by early next week.
This in response to possible back door cold front amid building
mid level heights over central Plains nosing into Upper Midwest
with a slow eastward progression as Pacific Northwest vortex
finally begins to break through block.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 704 PM EDT Tue Jun 25 2019

VFR xpcd through the period. Potential exception invof KSBN 00-01Z
given upstream supercell over the lake but uncertain if it carries
that far each. Will carry VCTS for now and amend if needed.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Murphy/T
SHORT TERM...Murphy
LONG TERM...Murphy
AVIATION...T

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 25, 3:22 PM EDT, 3 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
322 PM EDT Tue Jun 25 2019

INZ006>009-012>018-020-022>027-032>034-MIZ080-081-OHZ001-002-004-005-
015-016-024-025-261230-
Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-Fulton IN-
Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Branch-Hillsdale-Williams-Fulton OH-
Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
322 PM EDT Tue Jun 25 2019 /222 PM CDT Tue Jun 25 2019/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

There is a chance for isolated thunderstorms into early this
evening. Severe storms are not expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There will be periodic chances for thunderstorms Wednesday through
Monday. Widespread severe weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-261230-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
322 PM EDT Tue Jun 25 2019

...SEVERE THUNDERSTORM WATCH 443 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

There is a chance for thunderstorms late this afternoon and evening
which may cause locally higher winds and waves.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There will be periodic chances for thunderstorms Thursday through
Monday.

INZ003>005-MIZ077>079-261230-
La Porte-St. Joseph IN-Elkhart-Berrien-Cass MI-St. Joseph MI-
322 PM EDT Tue Jun 25 2019 /222 PM CDT Tue Jun 25 2019/

...SEVERE THUNDERSTORM WATCH 443 IN EFFECT UNTIL 10 PM EDT /9 PM
CDT/ THIS EVENING...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

There is a chance for isolated severe thunderstorms late this
afternoon into early this evening. Localized damaging wind gusts are
possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There will be periodic chances for thunderstorms Thursday through
Monday. Widespread severe weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:33 PM EDTSpecial Weather StatementIWXGrant42 min
Jun 24, 8:35 PM EDTSpecial Weather StatementIWXNoble40 min
Jun 24, 8:48 PM EDTSpecial Weather StatementIWXKosciusko42 min
Jun 24, 9:13 PM EDTSpecial Weather StatementIWXDeKalb, LaGrange, Noble, Steuben47 min
Jun 24, 9:15 PM EDTSpecial Weather StatementIWXHuntington45 min
Jun 24, 9:18 PM EDTSpecial Marine WarningIWX27 min
Jun 24, 9:56 PM EDTSpecial Weather StatementIWXJay34 min
Jun 25, 5:54 PM EDTSpecial Marine WarningIWX96 min
Jun 25, 6:49 PM EDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph41 min
Jun 25, 7:24 PM EDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph51 min
Jun 25, 7:44 PM EDTSevere Thunderstorm WarningIWXElkhart31 min
Jun 25, 7:56 PM EDTTornado WarningIWXLaPorte, Saint Joseph12 min
Jun 25, 6:34 PM EDTSevere Thunderstorm WarningIWXBerrien, Cass41 min
Jun 25, 7:27 PM EDTSpecial Weather StatementIWXCass33 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.